Alert archive / North Carolina / Frost Advisories in 2020

Frost Advisory 2, NWS Raleigh, NC

April 15, 202031 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 15, 2020, 3:06 AM EDT for 31 counties in North Carolina. It took effect at Apr 16, 2020, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2020, 3:06 AM EDT (07:06 UTC)
In effect from
Apr 16, 2020, 2:00 AM EDT
Expired
Apr 16, 2020, 8:00 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS72 KRAH 150706
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
306 AM EDT Wed Apr 15 2020

NCZ007>011-021>028-038>043-073>077-083>085-151515-
/O.NEW.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-
Richmond-Scotland-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Wadesboro,
Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, 
and Wagram
306 AM EDT Wed Apr 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s
  tonight. This will result in scattered areas of frost. 

* WHERE...Most of central North Carolina.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

PWB
6 follow-up statements
565 
WWUS72 KRAH 151802
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
202 PM EDT Wed Apr 15 2020

NCZ007>011-021>028-038>043-073>077-083>085-160400-
/O.CON.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-
Richmond-Scotland-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Wadesboro,
Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, 
and Wagram
202 PM EDT Wed Apr 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s 
  tonight. This will result in scattered areas of frost.

* WHERE...Most of central North Carolina.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
996 
WWUS72 KRAH 151900
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
300 PM EDT Wed Apr 15 2020

NCZ078-160400-
/O.EXA.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Wayne-
Including the city of Goldsboro
300 PM EDT Wed Apr 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s 
  tonight. This will result in scattered areas of frost.

* WHERE...Wayne County.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NCZ007>011-021>028-038>043-073>077-083>085-160400-
/O.CON.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-
Richmond-Scotland-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Wadesboro,
Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, 
and Wagram
300 PM EDT Wed Apr 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s 
  tonight. This will result in scattered areas of frost.

* WHERE...Most of central North Carolina.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
650 
WWUS72 KRAH 152126
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
526 PM EDT Wed Apr 15 2020

NCZ086-088-089-160900-
/O.EXA.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Hoke-Cumberland-Sampson-
Including the cities of Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
526 PM EDT Wed Apr 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s 
  tonight. This will result in scattered areas of frost.

* WHERE...Hoke, Cumberland and Sampson Counties.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NCZ007>011-021>028-038>043-073>078-083>085-160900-
/O.CON.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, and Wagram
526 PM EDT Wed Apr 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s 
  tonight. This will result in scattered areas of frost.

* WHERE...Wayne County.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
877 
WWUS72 KRAH 160140
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
940 PM EDT Wed Apr 15 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160945-
/O.CON.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
940 PM EDT Wed Apr 15 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* WHAT...Low temperatures will range in the lower to mid 30s 
  tonight. This will result in scattered areas of frost.

* WHERE...All of central North Carolina.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
145 
WWUS72 KRAH 160401
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1201 AM EDT Thu Apr 16 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161200-
/O.CON.KRAH.FR.Y.0002.200416T0600Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
1201 AM EDT Thu Apr 16 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Low temperatures in the lower to middle 30s will result
  in areas of frost and even some freezing conditions between 29
  and 32 degrees in outlying, rural areas.

* WHERE...All of central North Carolina.

* WHEN...From 2 AM to 8 AM EDT Thursday.

* IMPACTS...Frost and scattered freezing conditions could kill 
  sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should cover above-ground pipes 
to protect them from freezing.

&&

$$
651 
WWUS72 KRAH 161206
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
806 AM EDT Thu Apr 16 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161315-
/O.EXP.KRAH.FR.Y.0002.000000T0000Z-200416T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
806 AM EDT Thu Apr 16 2020

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 15, 2:38 AM EDT, 28 minutes earlier.

Area forecast discussion, Apr 15, 2:38 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
238 AM EDT Wed Apr 15 2020

.SYNOPSIS...
Chilly high pressure will build across the region from the Midwest
today through Thursday. The high will shift east and offshore early
Friday. A cold front will approach from the NW late Friday and
Friday night. High pressure will follow the front for the first
half of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 AM Wednesday...

...Frost Advisory tonight for all of the Piedmont, Western
Sandhills, and Northern Coastal Plain...

The cold front was moving SE through eastern NC as of now. The front
extended from low pressure near Greenville southwest to near
Goldsboro, Fayetteville and Laurinburg. The front will move quickly
offshore by around 12z/today. Brief showers/isolated thunder may
accompany the front especially in the very narrow axis of 60 dew
points in the next few hours, between Fayetteville and Goldsboro.
CAA with the wind shift to the NNW at 15-25 mph will occur behind
the front with temperatures rapidly falling into the 40s/50s from
the 60s. Dew points will crash as well into the 30s. There has yet
to be much in the way of light rain behind the front per some model
solutions, but there has been the development of
stratocumulus/stratus across the northern Piedmont. There is still a
window of time through mid-morning of some light rain and drizzle
with the best chance from Raleigh north and east into SE VA. This
occurs as the mid/upper level support move east of the VA mountains
and offshore during this time.

After mid-morning expect a gradual clearing with skies becoming
mostly sunny in the west first. This clearing will spread east
across our region by early to mid afternoon. With CAA expected
today, highs will only top out in the mid 50s to lower 60s SE.

Weak high pressure riding will build overhead tonight. The only
thing that may help limit frost tonight may be that the parent high
is forecast to remain west of the Mountains. However, ridging will
extend over central NC indicating winds should decouple in low-lying
areas. Models suggest some stratocumulus potential over the SW
Piedmont for a brief period tonight with a weak lee trough around
Charlotte to Albemarle. Otherwise, skies are expected to be clear to
mostly clear. It is hard to ignore the statistical guidance
forecasts in the lower to mid 30s for almost all the Piedmont,
Northern Coastal Plain, and Western Sandhills. We will go ahead
with a frost advisory for scattered frost with this forecast
with high confidence. We will leave out Hoke, Cumberland,
Sampson, and Wayne Counties of the SE Coastal Plain and Eastern
Sandhills. Lows even in the SE Coastal Plain should into the
upper 30s to near 40, keeping any frost to isolated spots.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 155 AM Wednesday...

1025+ mb surface high pressure will continue to build SE from the
Ohio Valley to NC Thursday and Thursday night. Expect mostly sunny
skies Thursday and mostly clear skies Thursday night. Highs return
to the mid 60s to near 70 SE, with NW winds at 10-15 mph. There
should be yet another scattered frost risk outside of urban areas
Thursday night with lows again in the lower to mid 30s. High
pressure should move overhead Thursday night favoring calm
conditions.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 256 PM Tuesday...

A shortwave trough ejecting east from the Central Plains through the
Ohio Valley on Friday will reach the Mid-Atlantic region late Friday
night and Saturday. This system will drag a cold front into the area
Friday night with the front forecast to slowly push south through
the area on Saturday. Showers are expected with the the front,
although convective coverage and QPF amounts are in question due to
model differences with the strength of the upper trough.

This front is forecast to briefly stall just south of the area late
Saturday, before returning north as a warm front on Sunday.
CAD conditions are likely to develop over the NC Piedmont as the
arrival of shortwave impulses embedded within the low-amplitude,
zonal flow aloft will lead to overrunning lift and precip Sunday and
Sunday night. Additionally, we will need to closely monitor the
threat for some stronger convection and destabilization across
eastern/southern portions of the area, given that a decent amount of
the NWP guidance indicates some weak low pressure wave development
along the warm front(s).

Drier, more tranquil conditions are expected to return early next
week.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
As of 200 AM Wednesday...

A return to VFR conditions will occur between 12z and 15z today in
the NW, and 15z-18z in the SE. Otherwise, patchy light rain with
MVFR to IFR CIGS can be expected this morning. VSBYS should remain
VFR to MVFR. NNW winds at 15-20kt can be expected this morning, then
diminishing to N at 10-15kt this afternoon.

Looking beyond 06z Thursday: VFR conditions will continue across the
region for Thursday and Thu night as high pressure builds in. Then
forecast confidence becomes lower as an unsettled pattern returns.
An upper trough and cold front will move through the area Friday
night into early Saturday, bringing a chance of showers and sub-VFR
conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 8 AM EDT Thursday for NCZ007>011-
021>028-038>043-073>077-083>085.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...JM
AVIATION...Badgett
Hazardous weather outlook, Apr 15, 3:03 AM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
303 AM EDT Wed Apr 15 2020

NCZ007>011-021>028-038>043-073>077-083>085-160715-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-
Scotland-
303 AM EDT Wed Apr 15 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ078-086-088-089-160715-
Wayne-Hoke-Cumberland-Sampson-
303 AM EDT Wed Apr 15 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Patchy light frost may develop in the normally coldest locations
tonight. However, lows should hold in the mid to upper 30s,
preventing widepread frost.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PWB

Nearby

Frost Advisories in North Carolina, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.